MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN ROTATING HINGE KNEE CEMENTED OPTION FEMORAL COMPONENT LEFT SIZE E; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NEXGEN ROTATING HINGE KNEE CEMENTED OPTION FEMORAL COMPONENT LEFT SIZE E; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Fracture (1260); Unstable (1667)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Rash (2033); Ambulation or Postural Difficulties (2544)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).B3 - date of event - unknown date in october 2018.D10 - concomitant devices - nexgen rotating hinge knee precoat cemented tibial component size 5 catalog #: 00588000500, lot #: 63922979, nexgen rotating hinge knee articular surface size e 12mm with hinge post catalog #: 0588005012, lot #: 63114501, nexgen tibial augment block size 5 10mm catalog #: 00588000510, lot #: 62925333, nexgen sharp fluted stem extension 75mm x 120mm catalog #: 00598801510, lot #: 62569143, nexgen posterior femoral augment block size e 5mm catalog #: 00599003501, lot #: 63765760, nexgen distal femoral augment block size e 10mm catalog #: 00599003520, lot #: 63814122, nexgen distal femoral augment block catalog #: 00599003520, lot #: 63725364, nexgen long sharp fluted stem 130mm x 175mm catalog#: 00598801610, lot #: 63333202.H6 - component code - proposed code is mechanical (g04) - femur.The complainant has indicated that the product will not be returned to zimmer biomet for investigation, as the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient experienced a fracture of the femoral hinge pin bushing approximately five (5) months following left knee arthroplasty while walking.Since this occurred, the patient has experienced instability, pain and a rash.The patient is unable to undergo a revision procedure to correct the outcome due to risk of further damage to the patient's bones.Initial operative notes noted no intraoperative complications.Attempts have been made, however, no additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h11.Radiographic review identified a small, metallic fragment or structure of unknown etiology and significance projecting over the lateral femoral condyle component.Medical records provided confirmed the reported event.The device history records were reviewed and no discrepancies were identified.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NEXGEN ROTATING HINGE KNEE CEMENTED OPTION FEMORAL COMPONENT LEFT SIZE E
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22183621
Report Number0001822565-2025-01835
Device Sequence Number12915886
Product Code JWH
UDI-Device Identifier00889024199149
UDI-Public(01)00889024199149(17)221130(10)63801681
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberN/A
Device Catalogue Number00588001501
Device Lot Number63801681
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2025
Supplement Date Received by Manufacturer11/05/2025
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight95 KG